Advanced Search
MyIDEAS: Login

College Scholarship Rules and Private Saving

Contents:

Author Info

  • Feldstein, Martin

Abstract

This paper examines the effect of existing college scholarship rules on the incentive to save. The analysis shows that families that are eligible for college scholarships face 'education tax rates' on capital income of between 22 percent and 47 percent in addition to regular federal and state income taxes. The empirical analysis developed here, based on the 1986 Survey of Consumer Finances, implies that these high tax rates have a powerful adverse effect on the accumulation of financial assets. Copyright 1995 by American Economic Association.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://links.jstor.org/sici?sici=0002-8282%28199506%2985%3A3%3C552%3ACSRAPS%3E2.0.CO%3B2-T&origin=repec
File Function: full text
Download Restriction: Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by American Economic Association in its journal American Economic Review.

Volume (Year): 85 (1995)
Issue (Month): 3 (June)
Pages: 552-66

as in new window
Handle: RePEc:aea:aecrev:v:85:y:1995:i:3:p:552-66

Contact details of provider:
Email:
Web page: http://www.aeaweb.org/aer/
More information through EDIRC

Order Information:
Web: http://www.aeaweb.org/subscribe.html

Related research

Keywords:

Other versions of this item:

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Feldstein, Martin & Samwick, Andrew A., 1992. "Social Security Rules and Marginal Tax Rates," National Tax Journal, National Tax Association, vol. 45(1), pages 1-22, March.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
This item has more than 25 citations. To prevent cluttering this page, these citations are listed on a separate page.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:aea:aecrev:v:85:y:1995:i:3:p:552-66. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Jane Voros) or (Michael P. Albert).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.